Vol. 3, No. 4, 2009

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 6, 1147–1371
Issue 5, 939–1146
Issue 4, 695–938
Issue 3, 451–694
Issue 2, 215–450
Issue 1, 1–214

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
Cover
Editorial Board
Editors' Addresses
Editors' Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Subscriptions
Editorial Login
Contacts
Author Index
To Appear
 
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Equivariant Hilbert series

Frank Himstedt and Peter Symonds

Vol. 3 (2009), No. 4, 423–443
Abstract

We consider a finite group acting on a graded module and define an equivariant degree that generalizes the usual nonequivariant degree. The value of this degree is a module for the group, up to a rational multiple. We investigate how this behaves when the module is a ring and apply our results to reprove some results of Kuhn on the cohomology of groups.

Keywords
Hilbert series, group action, ring, degree, equivariant
Mathematical Subject Classification 2000
Primary: 13D40
Secondary: 20C20
Milestones
Received: 29 May 2008
Revised: 4 March 2009
Accepted: 18 March 2009
Published: 15 June 2009
Authors
Frank Himstedt
Technische Universität München
Zentrum Mathematik – M11
Boltzmannstr. 3
85748 Garching
Germany
Peter Symonds
School of Mathematics
University of Manchester
Manchester M13 9PL
United Kingdom